Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 49, NWS Shreveport, LA

May 6, 20256 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at May 6, 2025, 5:11 PM CDT for 6 parishes in Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2025, 5:11 PM CDT (22:11 UTC)
Expired
May 6, 2025, 8:15 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bienville Parish, LA, Caldwell Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA

The radar

The Ft Polk radar (KPOE), 151 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 5:30 PM CDTFLASH FLOOD5 Wsw Quitman, LAReport of 1 ft deep flooding on LA-147 south of Mt Olive.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WGUS54 KSHV 062211
FFWSHV
LAC013-021-049-061-073-111-070115-
/O.NEW.KSHV.FF.W.0049.250506T2211Z-250507T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
511 PM CDT Tue May 6 2025

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Northwestern Caldwell Parish in north central Louisiana...
  Jackson Parish in north central Louisiana...
  Lincoln Parish in north central Louisiana...
  Ouachita Parish in north central Louisiana...
  Southeastern Union Parish in north central Louisiana...
  Southeastern Bienville Parish in northwestern Louisiana...

* Until 815 PM CDT.

* At 511 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 3 inches of rain have fallen. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Monroe, Ruston, Claiborne, West Monroe, Grambling, Jonesboro, 
  Brownsville-Bawcomville, Brownsville-Bawcom, Swartz, Richwood, 
  Choudrant, Simsboro, Chatham, Hodge, North Hodge, Vienna, East 
  Hodge, Quitman, Eros and Downsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3248 9287 3269 9286 3268 9230 3265 9191
      3261 9193 3252 9190 3245 9194 3240 9199
      3228 9203 3228 9199 3226 9200 3225 9199
      3223 9201 3221 9199 3219 9201 3220 9198
      3218 9198 3215 9260 3215 9280 3216 9285

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

88

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 6, 2:38 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 6, 2:38 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
238 PM CDT Tue May 6 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Wednesday Night)
Issued at 233 PM CDT Tue May 6 2025

.Key Messages...

- Portions of Severe Thunderstorm Watch 232 have been upgraded to
Tornado Watch 234 through 9 PM CDT.

- All WFO Shreveport responsible Louisiana Parishes have been
included in Tornado Watch 234 through 9 PM CDT.

- All modes of severe weather will be possible along and south of
the I-20 corridor through the evening. This includes a flash flood
threat for much of the CWA.

A linear mode of strong to severe thunderstorms is currently present
east of the DFW metroplex, moving through the SHV CWA responsible
ETX counties. Ahead of this storm mode elevated severe
thunderstorms north of the lifting warm front have also resulted
in instances of gusty winds and large hail across NWLA and into SW
Arkansas.

Within the last hour, a Tornado Watch has been issued for the East
Texas I-20 corridor counties and all of the SHV responsible
Louisiana Parishes through 9 PM CDT as the linear complex moves east
through the late afternoon and evening, with discrete supercells
possible ahead of the complex. Though discrete supercells will pose
the greatest potential for tornadoes, especially along and south of
the northward advancing warm front, strong straight-line winds will
accompany a bowing complex evolving across East and Deep East TX
this afternoon, extending into portions of West-Central and
Northwest Louisiana. Both current radar imagery and the latest hi-
res model guidance advertise this evolution. Though strong straight-
line winds will be a concern, embedded tornadoes within the bow
segment, especially along and south of the warm front will be
possible. Still some uncertainty surrounding how far north the warm
front advances over the next hour or so, given that convection
firing now will likely delay additional northward advancement. Along
with the local severe threat, heavy rainfall under the massive
complex will aid in a flood threat across already saturated soils.

This complex will continue to march east, with current expectation
that the line departs the CWA close to midnight, give or take an
hour on both sides. Behind the passing complex, winds will begin to
turn calmer overnight and with saturated soils in place, patchy fog
will be possible across the local area through the morning. Showers,
and an isolated storm or two may be possible across the area
tomorrow afternoon as energy associated with the upper low begins
to spin overhead of the Four State Region. This upper level
energy will remain parked over the region through the overnight,
and into the extended period.

KNAPP

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 233 PM CDT Tue May 6 2025

The long term period will see it's primary influence from an upper
level disturbance parked over the Four State Region through the end
of the week and through the upcoming weekend. As a result, daily
isolated showers, maybe a few t-storms will be possible. Anomalistic
blocking to the east and north of the upper low will begin to
collapse into mid-week next week, allowing for the disturbance to
kick east and out of the local area. PoPs through the extended will
be marginal, generally less than 50s, with many even lower.

Under the upper low, temperatures will trend close to seasonal, if
not a few degrees below, with highs in the mid to upper 70's.
Towards the back side of the forecast period, leading into mid-week,
ridging will begin to gradually introduce itself back to the local
area, with long range projections indictating a stretch of 80's,
potentially upper 80's for some by next Tuesday.

KNAPP

&&

.AVIATION...
(18Z TAFS)
Issued at 142 PM CDT Tue May 6 2025

For the 05/18z TAF Period....Flight conditions will diminish for
the remainder of the day at all sites, as an area of strong to
severe storms move across the region. Behind the storms, fog is
expected to develop, which will keep reduced flight conditions in
our forecast. The fog should lift by the end of the period, but
low cigs will remain. /20/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 355 AM CDT Tue May 6 2025

Spotter activation is expected later today as early as midday and
continuing through the evening. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  85  66  84 /  80  10  20  30
MLU  66  84  65  83 / 100  30  30  60
DEQ  59  79  56  78 /  70  10  30  40
TXK  62  82  61  81 /  80  10  20  40
ELD  60  83  61  82 /  90  10  30  50
TYR  63  82  62  81 /  40  10  20  20
GGG  63  83  62  82 /  60  10  20  30
LFK  65  85  64  85 /  80  30  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Wednesday morning for ARZ050-051-059>061-
     070>073.

LA...Flood Watch through Wednesday morning for LAZ001>006-010>014-
     017>022.

OK...Flood Watch through Wednesday morning for OKZ077.

TX...Flood Watch through Wednesday morning for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...53
LONG TERM....53
AVIATION...20

In the hours before

Special weather statement, May 6, 4:36 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
436 PM CDT Tue May 6 2025

LAZ017-TXZ167-062200-
Sabine LA-Sabine TX-
436 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SABINE PARISH IN
NORTHWESTERN LOUISIANA AND SABINE COUNTIES THROUGH 500 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Mayflower, or 9 miles west of Toledo Bend Dam, moving
north at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hemphill, Sexton, Fairmount, Mount Carmel, Rosevine, Bronson,
McElroy, Milam, Negreet, Fisher, Yellowpine, Florien, Pineland, and
Columbus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM CDT for northwestern
Louisiana...and eastern Texas.

&&

LAT...LON 3145 9401 3147 9398 3157 9398 3160 9391
      3150 9325 3136 9334 3136 9339 3128 9344
      3128 9353 3124 9356 3123 9354 3119 9355
      3117 9358 3118 9363 3116 9387 3114 9403
TIME...MOT...LOC 2135Z 201DEG 49KT 3120 9373

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

26
Local storm report, May 6, 4:38 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
438 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     Tornado          6 SE Greenwood          32.37N 93.90W
05/06/2025                   Caddo              LA   NWS Employee

            Trees were snapped along Woolworth Road
            south of Walnut Hill Elementary/Middle
            School near the entrance to the Caddo Parish
            landfill. A radar indicated TDS was depicted
            near this location.

&&

15
Special weather statement, May 6, 4:50 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
450 PM CDT Tue May 6 2025

ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-070200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris-
Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-
Including the cities of De Queen, Nashville, Mineral Springs,
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville,
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden,
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice,
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia,
Ringgold, Gibsland, Idabel, Broken Bow, Clarksville, Bogata,
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City,
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy,
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk,
Henderson, Carthage, Nacogdoches, Center, and Lufkin
450 PM CDT Tue May 6 2025

...STRONG WINDS POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING IN
WAKE OF SEVERE THUNDERSTORMS...

As a line of strong to severe thunderstorms progress east across
Deep East Texas and North Louisiana, strong east northeast winds
associated with a wake low pressure area will develop in wake of
these storms. Look for winds to gust to near or in excess of 40
mph across much of East Texas, extreme Southeast Oklahoma,
Southwest Arkansas, and portions of Northwest and Northcentral
Louisiana. Small limbs and isolated power outages will be
possible. Look for these winds to gradually diminish from west to
east by early evening as these storms exit the region.

15
Local storm report, May 6, 4:52 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
452 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Hail             13 SSW Haughton         32.35N 93.56W
05/06/2025  E1.00 Inch       Bossier            LA   Public

            Social media report of quarter sized hail in
            Elm Grove.

&&

AEC
Local storm report, May 6, 5:01 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
501 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Flash Flood      5 NE Lindale            32.55N 95.34W
05/06/2025                   Smith              TX   Broadcast Media

            Report of FM 2710 flooded with cars
            stranded.

&&

AEC
Local storm report, May 6, 5:03 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
503 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     Flash Flood      2 S Lindale             32.47N 95.41W
05/06/2025                   Smith              TX   Broadcast Media

            Report of flooding on CR 472.

&&

AEC

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:13 PM CDTRiver Flood WarningSHVCaddo, De Soto63 hr
May 6, 9:03 AM CDTSpecial Weather StatementSHVJackson27 min
May 6, 9:14 AM CDTRiver Flood WarningSHVDe Soto21 days
May 6, 9:28 AM CDTSpecial Weather StatementSHVOuachita32 min
May 6, 10:00 AM CDTSpecial Weather StatementSHVOuachita45 min
May 6, 12:21 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo39 min
May 6, 1:26 PM CDTSpecial Weather StatementSHVLaSalle19 min
May 6, 1:31 PM CDTSpecial Weather StatementSHVCaddo44 min
May 6, 1:36 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo39 min
May 6, 2:14 PM CDTSevere Thunderstorm WarningSHVBossier, Webster20 min
May 6, 2:43 PM CDTSpecial Weather StatementSHVBienville, Bossier, Natchitoches, Red River, Webster47 min
May 6, 3:03 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Jackson, Lincoln, Natchitoches and 3 more42 min
May 6, 3:03 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCaddo, De Soto42 min
May 6, 3:11 PM CDTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River5 hr
May 6, 3:17 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto, Webster43 min
May 6, 3:29 PM CDTTornado Warning Tornado observedSHVBossier, Caddo46 min
May 6, 3:44 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Lincoln, Natchitoches and 2 more61 min
May 6, 3:53 PM CDTTornado WarningSHVBossier, Caddo, Webster22 min
May 6, 3:54 PM CDTSpecial Weather StatementSHVCaldwell, Ouachita, Union36 min
May 6, 4:00 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Union45 min
May 6, 4:01 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBossier, Claiborne, Webster59 min
May 6, 4:10 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBienville, Claiborne, Lincoln, Webster50 min
May 6, 4:14 PM CDTFlash Flood WarningSHVBienville, Bossier, Claiborne, Lincoln, Red River, Webster5 hr
May 6, 4:32 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBienville, Caldwell, Jackson, Lincoln, Natchitoches, Ouachita and 1 more43 min
May 6, 4:42 PM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine33 min
May 6, 4:48 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine27 min
May 6, 4:52 PM CDTSevere Thunderstorm WarningSHVLincoln, Ouachita, Union53 min
May 6, 5:06 PM CDTFlash Flood WarningSHVDe Soto, Natchitoches, Red River3 hr
May 6, 5:06 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCaldwell, Jackson, Lincoln, Ouachita, Winn54 min
May 6, 5:13 PM CDTTornado WarningSHVJackson, Lincoln, Ouachita, Union47 min
May 6, 5:38 PM CDTFlash Flood WarningSHVDe Soto, Grant, Natchitoches, Sabine, Winn3 hr
May 6, 5:44 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn46 min
May 6, 6:14 PM CDTFlash Flood WarningSHVCaldwell, Grant, Jackson, LaSalle, Winn3 hr

Nearby

Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.